Three Strikes?

Headaches, in general, have not been a problem for me. Muscle discomfort. PMS strife. Pain following twelve hour scoliosis surgery. All familiar. The near-migraines ( have experienced those, as well) that have plagued me in the last couple of weeks are a new and less than exciting addition to my discomfort repertoire. Between pain and discomfort, I’m not certain where to log them.

What I am certain of, however, is they began following my August 31st dose of T. Good old T. Gave it a try in February 2016 and broke out in an itchy, sunburn-type rash “downstairs” and discontinued treatment with HRT. Once again, in April of this year, gave T a second go around. Same rash. Quit. Four months of designated cognitive therapy passed and I was granted permission by the T fairy to try it again. This time, I opted for injections. Rash returned but I didn’t care. This time, determined, there was nothing gonna stop me. I was on a roll.

I love injecting T. It doesn’t go into the muscle; it’s injected subcutaneously. The needle is tiny, isn’t painful and causes a weird euphoric feeling. Besides the rash, I’ve developed eczema on my face that is hardly an issue. Because it’s only been a few shots, my voice hasn’t changed, no hair loss or hair growth, at this point. Just these damned headaches. The first one scared the crap out of me. Immediately, I emailed my T provider and he didn’t think there was anything out of the ordinary. Saw my primary for another issue and she said, as well, there was no need to worry.

Then I really dug in to reading the side effects of T long-range. It can cause bone cancer. Kinda knew that and ignored the severe effects the steroid can have since I thought I needed to have it. Wanted to have it. Badly. Polycythemia, which comes up as a misspelling just now, is the technical name and one of the symptoms is headaches. After my measly five injections , my paranoid mind travels. Could I have this dreaded disease? The red blood cell count goes up and is distinguishable in a blood test. Plan is to get my blood tested ASAP.

My one thought automatically veers toward cutting T out of my life. Extricating it. Forever. The rest of me is hoping I’m not on the slippery slope of giving up my elixir. Last month, two days before my third shot, I strained a muscle in the groin area of my right leg while attempting to navigate the dunes and slight surf of the beach. The sand has always been a detractor. It’s hard to walk on it when you have the balance issue I have. Since that day, I’ve been back on the cane full-time. It precludes me from visiting my therapist weekly downtown. Determined (my catchword), I have every intention to walk through the strain and not be infirm. The orthopedist said to fear not. After he’d twisted me like a pretzel, there was no way anything of significance had been whacked out of place. A smile and handshake. Told me to exercise.

In August, before any shot, I went to the eye doctor for a problem with blurriness in my right eye. Diagnosed me with Vitreous Prolapse and scheduled me with an eye surgeon. The appointment is tomorrow. I will mention the headaches, naturally, and pray it’s not a difficult fix. I feel the need to be heard. Desire someone, somewhere, to give me the thumbs up. Fire that starting pistol. I’m older. My body’s hyper-sensitive. To drugs. To even the sun. I want to be healthy enough. Have someone say, “Hail to the T!” Then send me on my way.

In a few weeks, on a rather related/unrelated topic, I have a consult with a plastic surgeon to discuss removal of my breasts. I have every thought, prayer and intention to get myself in physical shape by May of 2017 to receive a double mastectomy. Eat right. Exercise. Hard. Those who know me get me. Those who take what they know of me and of the situation, unfortunately don’t. G is in my corner. My closest friends support me. Even the trans men, ESPECIALLY the trans men, on FB rally behind those of us in the process of our journey to seek top surgery/T. Whether it be T or top surgery– if not one then the other– or none, I must thrive. Get up to bat. Swing and a miss. Swing and a hit. Swing and a grand slam. Go for the gold. No matter what. This, I owe myself.

 

Advertisements

About sam davies

I love to write. I have a wonderful partner, G, of 16 years and a kitty named Mango. Only recently reclaimed my transgender Self. All my life I felt like a boy but didn't have a name for what it was I felt. As I travel this journey, I hope to meet others along the way who walk a more different path from the rest.
This entry was posted in Celebration, Dignity, Friendship, FTM, Hope, Hormone Replacement Therapy, Testosterone, Therapy, Top Surgery and tagged , , , , , . Bookmark the permalink.

10 Responses to Three Strikes?

  1. Sherry says:

    Wow – what a journey. Just want to mention something regarding headaches. Whenever I’ve started on a new medication, I’ve gotten terrible headaches. As my body has adjusted to the medication, the headaches have gone away. Hopefully, yours will go away as well.

    You know that I’m on your side. Thinking of you….
    Sherry

    Like

    • sam davies says:

      Thank you, Sherry. I am going to be positive, and I am glad to have you as a friend. No matter what the outcome, support for the next step, whatever it may be is very important to me.

      Like

  2. Hi there, slugger. If I were on a baseball team I’d want to be on the same team as you. I would put you on with the All Stars and make you MVP. But I’m no good at baseball. So for now, and always, I’ll be in the bleachers, rooting for and honoring YOU. HUGS and LOVE.

    Like

    • sam davies says:

      Slugger. Ha! That’s funny. It’s the only sport I do understand and was good at. Softball, of course. I have truly felt everything you’ve given from the day we met. Virtual hugs from you are nearly as good as the real thing. Almost. Love you, T.

      Like

  3. contoveros says:

    “Go for the gold. No matter what.”

    You are one brave mother-humper and I’m glad I can call you friend, my brother!

    Like

  4. Cairtheand says:

    Headaches tend to be a side effect of T. I had them for the first four weeks – after that, they started to dissipate. Hormones are pretty intense: when you take T, it essentially shuts down your own hormone production, and it takes time – I was told that the body needs about three months to adjust if everything goes well.

    Good luck and I hope it turns out to be just fine – it would please the T fairy 😉

    Like

  5. Rooting for you, Sam. Your attitude is going to get you through. Hang in there and be kind to yourself. You deserve all the best.

    Like

    • sam davies says:

      Having you in my corner means you have my back. Who could ask for more? Your support, leaning toward you when need be, is like a net. You’d break my fall. Love you for your compassion.

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s